Illinois, 2014

Damaging Wind in Illinois, May 8, 2014

May 8, 2014 · NWS LOT · 1 event in 1 county or zone

Thunderstorms lifting across the region produced at least an isolated gust of severe winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

Thunderstorms lifting across the region produced at least an isolated gust of severe winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at May 8, 9:13 PM CST, 47 minutes earlier.

Area forecast discussion, May 8, 9:13 PM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1013 PM CDT THU MAY 8 2014

.DISCUSSION...
818 PM CDT

FOR EVENING UPDATE...

SHOWER/THUNDERSTORM COVERAGE AND INTENSITY PLAYING OUT AS EARLIER
DISCUSSED...WITH CONVECTION GENERALLY STRUGGLING AS IT MOVES INTO
NORTH CENTRAL IL. LOSS OF DIURNAL HEATING AND ASSOCIATED LOW-LEVEL
INSTABILITY HAS DECREASED MARGINAL SEVERE THREAT...THOUGH WILL
CONTINUE TO MONITOR CELLS MOVING OUT OF WEST-CENTRAL IL FOR ANY
STRONGER CORES THAT MIGHT STILL BE ABLE TO PRODUCE SOME SMALL HAIL
OR MARGINAL WIND GUSTS. OTHERWISE...AREA OF RAIN AND EMBEDDED
THUNDER OVER EASTERN MISSOURI IS EXPECTED TO SHIFT NORTHEAST INTO
OUR REGION AFTER MIDNIGHT IN ASSOCIATION WITH MID-LEVEL SHORT WAVE
AND INCREASING MOISTURE TRANSPORT ON 40-50 KT 850 HPA JET. REGIONAL
RADAR MOSAIC AND ORIENTATION OF MOIST PLUME OVERNIGHT SUGGESTS FOCUS
WILL BE IN OUR CENTRAL/SOUTHEASTERN CWA...THOUGH LARGER SCALE HEIGHT
FALLS AHEAD OF DEEP UPPER TROUGH LIFTING INTO THE UPPER MIDWEST AND
APPROACH OF SURFACE COLD FRONT TOWARD MORNING SHOULD BOTH WORK TO
INCREASE COVERAGE OF SHOWERS/THUNDERSTORMS OVER NORTHWESTERN CWA AS
WELL PRE-DAWN FRIDAY MORNING. EXTENT OF CLOUDINESS AND MORNING
PRECIP RAISES QUESTIONS ABOUT EXTENT OF THUNDERSTORM/SEVERE THREAT
FRIDAY AFTERNOON...THOUGH FRONT SLOWS UP IN THE AFTERNOON ACROSS
NORTHWEST IN/EAST CENTRAL IL AND INDICATES BEST CHANCES FOR
PRECIP/THUNDER FRIDAY AFTERNOON MAINLY ACROSS ABOUT THE SOUTHEAST
1/3 OF THE FA.

HAVE MADE SOME ADJUSTMENTS TO HOURLY POP/WX GRIDS TO PROVIDE A
LITTLE MORE DETAIL IN TIMING AND PLACEMENT OF EXPECTED ROUNDS OF
PRECIP THROUGH FRIDAY...WITH POPS LOWERED FROM THE WEST/NORTHWEST
BEHIND THE FRONT ON FRIDAY AND GRADIENT FROM NO POPS NORTHWEST TO
LIKELY POPS IN OUR SOUTHEAST TIGHTENED UP. HAVE ALSO FOCUSED MENTION
OF LOCALLY HEAVY RAINFALL FOR LATE TONIGHT/EARLY FRIDAY MORNING OVER
CENTRAL/SOUTHEAST COUNTIES AS INDICATED ABOVE.

UPDATED GRIDS...ZFP/LFP ALL ALREADY AVAILABLE.

RATZER

//PREV DISCUSSION...
312 PM CDT

MAIN CONCERN FOR THE AREA REMAINS THE CHANCES FOR THUNDERSTORMS.

FOR THE REMAINDER OF THE AFTERNOON AND INTO EARLY THIS
EVENING...CONDITIONS SHOULD REMAIN QUIET AS THE AREA REMAINS IN A
CAPPED WARM SECTOR.  THE WARM FRONT HAS PUSHED WELL NO THE NORTH
WHILE A COLD FRONT IS WELL TO THE WEST...EXTENDING FROM DEEPENING
LOW PRESSURE OVER WRN IA/ERN NE SOUTHWEST THROUGH CNTRL KS/WRN OK.
AS LONG AS THE ENVIRONMENT OVER THE LOCAL AREA REMAINS CAPPED...THE
CHANCES FOR ANY PCPN WILL BE LIMITED.  CURRENTLY...THE PRIMARY
THUNDERSTORM THREAT IS INVOF THE COLD FRONT/SFC LOW WHERE SPC HAS
ISSUED THE FIRST WATCH OF THE DAY OVER WRN IA/NWRN MN.  AS SFC
TEMPERATURES RISE INTO THE UPPER 80S ANTICIPATE THAT THE CAP WILL
ERODE WITH TIME THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS.
HOWEVER...SOME DRIER AIR IS MIXING DOWN TO THE SURFACE THIS AND SFC
DEWPOINTS HAVE DROPPED INTO THE UPPER 50S...BUT EXPECT THAT
DEWPOINTS WILL REBOUND BACK INTO THE 60S THIS EVENING.  SFC BASED
INSTABILITY WILL BE ON THE INCREASE WHILE THE SFC LOW TRACKS TO THE
WRN GREAT LAKES OVERNIGHT TONIGHT AND THE COLD FRONT PUSHES INTO
NWRN IL.  STRONG WARM ADVECTION IN THE WARM SECTOR AND LOW LEVEL
FORCING WITH THE COLD FRONT COMBINED WITH UPPER LEVEL FORCING AS THE
REGION WILL BE UNDER THE RIGHT ENTRANCE REGION OF AN UPPER LEVEL JET
STREAM...WILL PROVIDE THE FOCUS FOR THE DEVELOPMENT OF STRONG
TO...POTENTIALLY...SEVERE THUNDERSTORMS ACROSS NRN IL THROUGH THE
NIGHT.  WHILE THERE MAY STILL BE A CHANCE FOR DISCRETE SUPERCELLS TO
DEVELOP AHEAD OF THE COLD FRONT...THE MORE LIKELY CONVECTIVE MODE
TONIGHT IS SHAPING UP TO BE MORE LINEAR...AS THE CONVECTIVE ACTIVITY
TO THE WEST CONSOLIDATES INTO LINES.  THUS...THE MORE LIKELY SEVERE
THREAT SHOULD BE LARGE HAIL AND STRONG DAMAGING WINDS.  HEAVY
RAINFALL WILL ALSO BE A CONCERN WITH THE THUNDERSTORMS TONIGHT WITH
PWATS FORECAST TO BE ARND 1.7 INCHES.  HOWEVER...WITH THE FRONTAL
SYSTEM STEADILY PROGRESSIVE TO THE EAST...DO NOT ANTICIPATE
SIGNIFICANT ECHO TRAINING.  SO...LOCALLY HEAVY RAINFALL MAY LEAD TO
URBAN FLOODING CONCERNS...DO NOT ANTICIPATE A WIDESPREAD FLASH FLOOD
THREAT.  THE SHORT RANGE MODEL GUIDANCE IS RELATIVELY CONSISTENT ON
THE STEADY PROGRESSION OF THE COLD FRONT...CLEARING THE ERN PORTIONS
OF THE CWA BY EARLY TOMORROW AFTERNOON...THOUGH SOME LINGERING
SHOWERS ARE POSSIBLE INTO THE LATE AFTERNOON HOURS...ESPECIALLY FOR
THE NWRN INDIANA COUNTIES.

FOLLOWING THE PASSAGE OF THE COLD FRONT...A PERIOD OF RELATIVE CALM
IS EXPECTED FOR FRIDAY NIGHT AND SATURDAY AS WEAK HIGH PRESSURE
SPREADS OVER THE MIDWEST.  TEMPERATURES FOR FRIDAY AND SATURDAY
SHOULD MODERATE INTO THE LOWER TO MIDDLE 70S.  BRISK SWLY FLOW
PERSISTING ON FRIDAY SHOULD ALLOW THE WARMER AIR TO PENETRATE ALL
THE WAY TO THE LAKE FRONT...BUT FOR SATURDAY...A WEAK SFC PRESSURE
GRADIENT AND RELATIVELY LIGHT WINDS SHOULD ALLOW FOR A LAKE BREEZE
TO DEVELOP.  WITH ANOTHER LOW DEVELOPING OVER THE CNTRL PLAINS AND
HIGH PRESSURE OVER THE SERN CONUS...SFC WINDS SHOULD BE PREVAILING
SLY TO SWLY...SO...THE LAKE BREEZE SHOULD ASSUME A NW-SE ORIENTATION
AND LIKELY ONLY MOVE INLAND FROM CHICAGO NORTHWARD.  WHILE MUCH OF
THE CWA ENJOYS TEMPERATURES BACK IN THE MIDDLE 70S ON SATURDAY...THE
LAKEFRONT LOCATIONS FROM CHICAGO TO WAUKEGAN SHOULD SEE HIGHS ONLY
IN THE LOWER TO MIDDLE 60S.

THE NEXT SIGNIFICANT CHANCE FOR PCPN WILL COME BY SATURDAY EVENING
AS THE AFOREMENTIONED LOW PRESSURE SYSTEM TRACKS THROUGH THE UPPER
MIDWEST AND DRAGGING ANOTHER COLD FRONT ACROSS THE AREA.  THIS
SYSTEM IS NOT LOOKING QUITE AS DYNAMIC AS THE SYSTEM EXPECTED THIS
EVENING...SO...THE CHANCES FOR MORE SEVERE WEATHER ARE LOW.  A SRN
STREAM SYSTEM LIFTING OUT OF THE SRN ROCKIES BY SATURDAY NIGHT WILL
DEVELOP A WAVE ON THE SRN END OF THE FRONT.  THIS WAVE IS FORECAST
TO RIPPLE ALONG THE BOUNDARY TO THE NORTHEAST...WHICH WILL HELP TO
SLOW THE OVERALL PROGRESSION OF THE SYSTEM AND A STRUNG OUT FRONTAL
SYSTEM IS EXPECTED TO EXTEND FROM THE RED RIVER VALLEY INTO THE WRN
GREAT LAKES BY SUNDAY NIGHT. WITH THE FRONT NOT EXPECTED TO PUSH
EAST OF THE AREA UNTIL TUESDAY MORNING...THERE WILL BE AN EXTENDED
CHANCE FOR SHOWERS AND THUNDERSTORMS FROM LATE SATURDAY NIGHT
THROUGH TUESDAY MORNING.

FOR THE LONGER RANGE FORECAST PERIOD...FROM TUESDAY THROUGH
THURSDAY...FOLLOWING THE PASSAGE OF THE COLD FRONT AND THE
ASSOCIATED LOW...THERE WILL STILL BE LINGERING CHANCES FOR SHOWERS
WITH A SERIES OF NRN STREAM SHORT WAVES DROPPING OUT OF CANADA RIGHT
ON THE HEELS OF THE EXITING SYSTEM.  WITH SOME UNCERTAINTY TO THE
EXACT TIMING OF THIS SERIES OF SHORTWAVES...WILL CARRY AT LEAST
CHANCE POPS THROUGH THE EXTENDED PERIOD.  WITH THE TRAIN OF
SHORTWAVES CARVING OUT A LONG WAVE TROUGH OVER THE GREAT LAKES AND
MIDWEST...TEMPERATURES FOR TUESDAY THROUGH THURSDAY SHOULD BE BACK
TO WELL BELOW NORMAL.  HIGHS FOR TUESDAY THROUGH THURSDAY ARE
EXPECTED TO BE IN THE LOWER TO MIDDLE 60S WITH EVEN SOME UPPER 50S
POSSIBLE ALONG THE LAKEFRONT.  OVERNIGHT LOWS THROUGH THE EXTENDED
PERIOD SHOULD ONLY BE IN THE 40S.

KREIN

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 03Z...

* GUSTY SOUTHERLY WINDS THIS EVENING.

* A PERIOD OR TWO OF SHRA/PSBL ISOLATED TSRA LATE THIS EVENING
  THROUGH EARLY FRIDAY MORNING...WITH A CHANCE FOR ADDITIONAL
  SHRA/TSRA THROUGH MID FRIDAY MORNING.

* MVFR CEILINGS FRIDAY MORNING.

RC

//DISCUSSION...UPDATED 00Z...

LOW PRESSURE IS CENTERED NEAR THE MN/IA BORDER EAST OF FSD EARLY
THIS EVENING...WITH A COLD FRONT TRAILING TO ITS SOUTH. GUSTY
SOUTH-SOUTHWEST WINDS CONTINUE AT ALL TAF SITES WHICH ARE
ENTRENCHED IN THE WARM SECTOR OF THE STORM SYSTEM. AN UPPER
DISTURBANCE IN ADVANCE OF THE SYSTEM IS RESULTING IN SCT TSRA FROM
NORTHEAST MO TO NORTHWEST/NORTH CENTRAL IL...WITH TSRA AT LEAST IN
THE VICINITY OF RFD FOR THE NEXT FEW HOURS. SCT SHRA/TSRA SHOULD
GRADUALLY DEVELOP TOWARD THE EASTERN TERMINALS LATER THIS EVENING
BUT BASED ON TRENDS HAVE PUSHED BACK TIMING A FEW HOURS. CLOSER
APPROACH OF COLD FRONT OVERNIGHT INTO EARLY FRIDAY SHOULD RESULT
IN ANOTHER ROUND OF SCT TO WIDESPREAD SHRA/TSRA. OVERALL DO NOT
HAVE HIGH CONFIDENCE IN PREVAILING TSRA AT ANY TAF SITE SO HAVE
BACKED OFF TO VICINITY MENTION BUT WILL AMEND AS NEEDED. THERE IS
UNCERTAINTY WITH IMPACT OF OVERNIGHT CONVECTION ON INSTABILITY
FRIDAY MORNING AND ALSO FOCUS SHOULD BE TRENDING MAINLY TO THE
SOUTHEAST OF THE EASTERN TERMINALS. FEEL THAT CHANCES FOR
ADDITIONAL THUNDER ARE LOW BUT NONZERO...AND HAVE COVERED
POTENTIAL WITH A VCSH MENTION.

OTHER CONCERN IS FOR A PERIOD OF MVFR CIGS FROM EARLY TO MID
MORNING FRIDAY. SUSPECT THAT GUIDANCE INDICATING LOW MVFR AND EVEN
IFR CIGS IS OVERDONE WITH LOW LEVEL MOISTURE SO HAVE MAINTAINED A
HIGH END MVFR CIG WHICH SHOULD SCATTER BY LATE MORNING. AS FRONTAL
TROUGH CROSSES THE TERMINALS...WINDS WILL VEER SOUTHWESTERLY AND
THEN WESTERLY WITH INCREASED SPEEDS/GUSTS THAT WILL LIKELY QUICKLY
DIMINISH WITH SUNSET FRIDAY EVENING AS WEAK HIGH PRESSURE SPREADS
OVER THE AREA.

RC

//ORD AND MDW CONFIDENCE...UPDATED 03Z...

* HIGH WITH WIND TRENDS.

* MEDIUM-HIGH IN SHRA OVERNIGHT...MEDIUM CONFIDENCE IN
  TIMING...LOW IN VCTS/PREVAILING TSRA AT TERMINALS.

* LOW IN ADDITIONAL TSRA THROUGH MID FRIDAY MORNING.

* MEDIUM IN A PERIOD OF MVFR CIGS FRIDAY MORNING.

RC

//OUTLOOK FOR ORD/MDW FOR 12Z SATURDAY-12Z THURSDAY...UPDATED 00Z...

SATURDAY...DAYTIME VFR...LAKE BREEZE WIND SHIFT POSSIBLE.
SHRA/TSRA POSSIBLE OVERNIGHT.

SUNDAY...PERIODS OF SHRA/TSRA POSSIBLE. SOUTHERLY WINDS.

MONDAY...PERIODS OF SHRA/TSRA POSSIBLE. SOUTH TO SOUTHWEST WINDS.

TUESDAY AND WEDNESDAY...CHANCE SHRA.

RC

&&

.MARINE...
218 PM CDT

A WARM FRONT DRAPED ACROSS THE NORTHERN PART OF THE LAKE LATE THIS
AFTERNOON WILL SHIFT NORTH OF THE LAKE THIS EVENING...YIELDING
SOUTHERLY WINDS ACROSS THE ENTIRE LAKE. GUSTS AROUND 25 KT...AT
TIMES POSSIBLY REACHING 30 KT BRIEFLY...WILL CONTINUE ACROSS
ILLINOIS AND INDIANA NEAR SHORE AREAS THROUGH TONIGHT AND INTO
FRIDAY. STORMS LOOK LIKELY LATE TONIGHT INTO FRIDAY MORNING...A
FEW OF WHICH COULD BE GUSTY. AS THE LOW PRESSURE DRIVING THE
SOUTHERLY WINDS MOVES FROM IOWA THIS AFTERNOON THROUGH ONTARIO ON
FRIDAY IT WILL STEER A COLD FRONT OVER LAKE MICHIGAN ON FRIDAY
NIGHT. THIS FRONT WILL BE WEAKENING THOUGH AND ONLY BRIEFLY TURN
THE WINDS WEST-SOUTHWEST BEFORE TURNING BACK SOUTHERLY THIS
WEEKEND. THE NEXT AREA OF LOW PRESSURE WILL NEAR THE LAKE DURING
LATE SUNDAY INTO MONDAY.

MTF

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
     UNTIL 7 PM FRIDAY.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, May 8, 8:27 PM CST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
927 PM CDT THU MAY 8 2014

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
100230-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
927 PM CDT THU MAY 8 2014 /1027 PM EDT THU MAY 8 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...OVERNIGHT.

  WEATHER HAZARDS EXPECTED:

   SCATTERED THUNDERSTORMS...THE STRONGEST OF WHICH MAY PRODUCE:
   WIND GUSTS TO 50 MPH.
   FREQUENT CLOUD TO GROUND LIGHTNING.
   LOCALLY HEAVY RAINFALL OF UP TO AN INCH.

  AREAS AFFECTED AND TIMING:

   ISOLATED TO SCATTERED THUNDERSTORMS OVER PORTIONS OF WEST
   CENTRAL AND CENTRAL ILLINOIS WILL DEVELOP NORTHEAST INTO THE
   AREA DURING THE OVERNIGHT HOURS...WITH AN INCREASE IN
   COVERAGE EXPECTED AFTER MIDNIGHT AS AN UPPER LEVEL DISTURBANCE
   APPROACHES.

  DISCUSSION:

   SCATTERED THUNDERSTORMS OVER CENTRAL ILLINOIS WILL MOVE INTO
   THE AREA OVERNIGHT...AHEAD OF AN UPPER LEVEL DISTURBANCE AND
   A COLD FRONT APPROACHING FROM THE WEST BY EARLY FRIDAY MORNING.
   THE LOSS OF DAYTIME HEATING HAS DECREASED THE POTENTIAL FOR
   SEVERE THUNDERSTORMS OVERNIGHT...THOUGH A FEW WIND GUSTS OF 40
   TO 50 MPH WILL REMAIN POSSIBLE THROUGH THE REMAINDER OF THE
   LATE EVENING HOURS. INCREASING DEEP MOISTURE OVERNIGHT WILL
   ALLOW FOR STORMS TO PRODUCE LOCALLY HEAVY RAINFALL OF AN INCH
   MORE...WHERE SEVERAL STORMS CAN TRACK OVER THE SAME AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

LINGERING THUNDERSTORMS WILL BE POSSIBLE FRIDAY MORNING...WITH
THE POTENTIAL FOR A FEW OF THESE STORMS TO REACH SEVERE
LIMITS...MAINLY EAST OF INTERSTATE 57 AND SOUTH OF THE KANKAKEE
RIVER VALLEY.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS SATURDAY NIGHT THROUGH
MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

LMZ740>745-100230-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
927 PM CDT THU MAY 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...OVERNIGHT.

STRONG WINDS WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT
THROUGH TONIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT. A FEW THUNDERSTORMS
MAY PRODUCE GUSTS OVER 35 KNOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG WINDS WILL CONTINUE TO PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT THROUGH FRIDAY.

THERE WILL A LINGERING CHANCE FOR THUNDERSTORMS FRIDAY MORNING.
THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS AGAIN SATURDAY
NIGHT THROUGH MONDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-100230-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
927 PM CDT THU MAY 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...OVERNIGHT.

THERE IS A CHANCE OF THUNDERSTORMS OVER THE LAKE THROUGH THE
NIGHT. A FEW OF THESE THUNDERSTORMS MAY PRODUCE WIND GUSTS IN
EXCESS OF 35 KNOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE WILL A LINGERING CHANCE FOR THUNDERSTORMS FRIDAY MORNING.
THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS AGAIN SATURDAY
NIGHT THROUGH MONDAY.

&&

RATZER

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

The radar

The Chicago radar (KLOT), 40 km away, was scanning. The volume nearest the first event began at 03:58 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Grundy

When
May 8, 10:00 PM CST
Where
Grundy County, 1.25 mi WSW of Carbon Hill
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
41.290, -88.320

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2014Every state in 2014This day in weather historyWarnings in Illinois, May 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 519227.